# SDR FQAR20150826093

- Difficulty date: August 26, 2015
- Submitted: August 27, 2015
- Operation: General aviation
- Aircraft: N434PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496064
- Aircraft time: 9,518 hours
- Engine: Lyc O360A1H6
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Squat Switch
- Part number: 89291004
- Condition: Separated
- Location: Mlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF AND GEAR RETRACTION, THE CREW NOTED THE GEAR UNSAFE LIGHT REMAINED ILLUMINATED AND WIND NOISE WAS PRESENT, AS THOUGH THE GEAR WAS STILL DOWN. THE CREW SELECTED GEAR DOWN AND THE RT MAIN GEAR INDICATED IT WAS NOT DOWN & LOCKED. THEY RECYCLED THE GEAR AND ASKED THE TOWER FOR A VISUAL; THE TOWER STATED ONLY THE NOSE GEAR WAS DOWN. CREW RECYCLED THE GEAR AGAIN, AND ONLY GOT THE RT MAIN TO COME DOWN. ONE FINAL CYCLE OF THE GEAR FINALLY GOT ALL 3 GEAR TO COME DOWN, ALLOWING A SAFE LANDING. INSPECTION REVEALED THE LT MAIN SQUAT SWITCH WIRES HAD BROKEN AT THE SWITCH BODY, CAUSING INTERMITTENT, IRREGULAR OPERATION OF THE HYDRAULIC PUMP.
